MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL TRYPTICASE SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL TRYPTICASE SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 221715
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using 2 bd bbl¿ trypticase¿ soy broth missing label information was observed by the laboratory personnel.There was no indication of improper use and no report of patient impact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: material 221715 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 0281025 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling and packaging processes were within specifications.Qc inspection and testing were satisfactory at time of release.The complaint history was reviewed and there are no other complaints on this batch.Retention samples from batch 0281025 (10 tubes) were available for inspection.All retention tubes possessed a single, properly affixed label.The labeling process for material 221715 includes label reconciliation where the total number of labels issued is reconciled with the total quantity of labels applied to tubes, affixed to the batch history record, rejected and unused.Any discrepancies must be within allowable limits specified in the labeling control procedure.The label reconciliation for batch 0281025 shows there was no excess of tube labels after manufacturing to support the incidence of missing tube labels.No photos or returns were received to assist with the investigation.The complaint cannot be confirmed.Bd will continue to trend complaints for labeling.

Brand Name
BD BBL TRYPTICASE SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11425706
Report Number1119779-2021-00426
Device Sequence Number11877460
Product Code JSG
UDI-Device Identifier30382902217153
UDI-Public30382902217153
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/26/2022
Device Model Number221715
Device Catalogue Number221715
Device Lot Number0281025
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1